MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER
Model Number 1012269-20
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation of the 1.50x20mm mini trek a kinked was noted at a 70 angle on the device.When attempt was made to straighten out the kinked, it snapped in two pieces before was fully removed from the hoop.The kink on the hoop was noted that aligned with the location of the kink on the device.Another mini trek was used to complete the procedure.There was no device use or patient involvement, and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported kink on the packaging coil, hub/shaft and separation were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported by the account that an attempt was made to straighten out the kinked and it snapped in two pieces.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use states: do not use, or attempt to straighten, a catheter if the shaft has become bent or kinked; this may result in the shaft breaking.Instead, prepare a new catheter.In this case, it is likely that the attempt to straighten the kink on the bdc contributed to the shaft separating.The investigation was unable to determine a conclusive cause for the reported kink on the packaging coil and hub/shaft; however, the reported separation appears to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
MINI TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16274072
Report Number2024168-2023-01012
Device Sequence Number12270416
Product Code LOX
UDI-Device Identifier08717648138119
UDI-Public08717648138119
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1012269-20
Device Catalogue Number1012269-20
Device Lot Number10603G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown